Hail, Barbour
- When
- May 14, 2:54 PM CST
- Where
- Barbour County, Bakerhill
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.783, -85.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 14, 2:38 PM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 338 PM CDT SUN MAY 14 2006 .DISCUSSION... DEALING WITH SEVERE THUNDERSTORMS CONTAINING LARGE HAIL SOUTH OF INTERSTATE 85 THROUGH 10 PM CDT TONIGHT IS THE PRIMARY CONCERN. MODELS IN THE SHORT TERM ARE IN GOOD AGREEMENT. PREFER THE GFS MODEL SINCE IT APPEARS TO BE HANDLING LARGE SCALE FEATURES BEST. AT 330 PM CDT...SEVERE THUNDERSTORMS WERE OCCURING IN A MOIST UNSTABLE AIRMASS ACROSS PIKE...BULLOCK...AND BARBOUR COUNTIES WHERE SURFACE BASED LIFTED INDICES WERE AROUND -4 AND SURFACE BASED CAPES WERE AROUND 1300 J/KG. A SURFACE BOUNDARY/COLD FRONT STRETCHED ALONG A LIVINGSTON TO LANETT LINE. AIR SOUTH OF THE FRONT WAS UNSTABLE WITH DEWPOINTS IN THE LOWER 60S. MUCH DRIER AIR WAS NORTH OF THE FRONT WITH DEWPOINTS IN THE 40S AND 50S. TEMPERATURES WILL MAINLY IN THE 70S. LATE THIS AFTERNOON AND EVENING...AREAS SOUTH OF A FORT DEPOSIT TO PITTSVIEW LINE WILL EXPERIENCE STRONG TO SEVERE THUNDERSTORMS WITH HAIL UP TO THE SIZE OF GOLF BALLS THROUGH 5 PM CDT. ADDITIONAL STORMS CAPABLE OF PRODUCING LARGE HAIL MAY DEVELOP JUST NORTH OF THIS ACTIVITY NEAR THE ACTUAL FRONT IN THE AUBURN...PHENIX CITY... AND TUSKEGEE AREAS NOW THROUGH 10 PM CDT. THE THREAT FOR SEVERE STORMS WILL END BY 10 PM CDT AS THE AIR COOLS AND STABILIZES. AFTER MIDNIGHT...WILL KEEP LOW CHANCES SOUTH OF INTERSTATE 85 FOR ADDITIONAL SHOWERS OR STORMS THAT MAY DEVELOP WHERE FRONT AND MOISTURE WILL BE LOCATED AT. ELSEWHERE...EXPECT MOSTLY CLEAR SKIES AND COOLER CONDITIONS WITH LOW TEMPERATURES FALLING INTO 44 TO 54 DEGREE RANGE. PATCHY FOG IS POSSIBLE SOUTH OF INTERSTATE 85 WHERE DEEPEST MOISTURE WILL EXIST. MONDAY WILL GENERALLY BE COOLER AND DRIER WITH NORTHWEST WINDS 10 TO 15 MPH OCCURRING. THESE WINDS WILL BE CLOSE TO LAKE WIND ADVISORY CRITERIA AND WILL LET MIDNIGHT SHIFT HANDLE IT IF ONE IS NECESSARY. TEMPERATURES WILL NOT GET OUT OF THE 60S NORTH OF INTERSTATE 20. CLOUDS WILL INCREASE THROUGH THE DAY WITH DAYTIME HEATING. WILL KEEP LOW CHANCES FOR AFTERNOON SHOWERS NORTH OF INTERSTATE 20 CLOSER TO THE UPPER LOW TO THE NORTH...BUT ANY RAINFALL SHOULD BE SHORT LIVED AND LIGHT INTENSITY. ON TUESDAY...A LOW PRESSURE DISTURBANCE WILL ROTATE AROUND THE UPPER LOW AND BRING SLIGHTLY HIGHER RAIN CHANCES...MAINLY NORTH OF INTERSTATE 20 DURING THE AFTERNOON HOURS. LIKE MONDAY...CLOUDS WILL INCREASE WITH DAYTIME HEATING. WITH WARMER TEMPERATURES AND HIGHER INSTABILITY FORECAST...WILL HAVE TO WATCH OUT FOR THE DEVELOPMENT OF STRONG STORMS WITH HAIL AS COLD DRY MID LEVELS WILL SUPPORT FORMATION. FOR NOW...ADDED A LOW CONFIDENCE MENTION OF STRONG STORMS IN THE HWO. WEDNESDAY...PARTLY TO MOSTLY CLOUDY CONDITIONS WILL CONTINUE WITH THE UPPER LOW AND COLD AIR ALOFT NEARBY. STILL WILL KEEP A LOW CHANCE FOR MAINLY AFTERNOON SHOWERS. TEMPERATURES WILL REMAIN BELOW NORMAL WITH HIGHS IN THE LOWER 70S AND LOWS IN THE UPPER 40S. THURSDAY THROUGH FRIDAY...DRY AND WARMER CONDITIONS ARE FORECAST AS HIGH PRESSURE BUILDS IN AND THE UPPER LOW DEPARTS. SATURDAY AND SUNDAY...SOME UNCERTAINTY STILL EXISTS DURING THIS PART OF THE FORECAST. APPEARS THAT WARMER THAN NORMAL TEMPERATURES WILL OCCUR...AND HIGHS MAY APPROACH 90. AS FAR AS RAIN CHANCES... WILL KEEP LOW RAIN CHANCES...MAINLY SATURDAY NIGHT AND BEYOND...AS THE NEXT FRONT MAY COME DOWN FROM THE NORTH. AGAIN...CONFIDENCE OF THIS OCCURRING REMAINS LOW. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 43 67 45 72 / 10 30 10 30 ANNISTON 46 68 46 74 / 10 20 10 20 BIRMINGHAM 48 66 48 72 / 10 20 10 30 TUSCALOOSA 46 70 49 74 / 10 20 10 30 CALERA 49 68 49 72 / 10 20 10 30 AUBURN 52 71 51 73 / 50 10 10 20 MONTGOMERY 54 75 50 77 / 30 10 10 20 TROY 56 75 48 76 / 40 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && MBS/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 136 PM CDT SUN MAY 14 2006 ALZ011>015-017>050-151130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 136 PM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH EARLY EVENING. STRONG STORMS ARE POSSIBLE SOUTH OF A LINE FROM MOSSES TO HURTSBORO. THE MAIN THREATS WILL BE PEA TO DIME SIZE HAIL AND WIND GUSTS TO 35 MPH. A FEW SEVERE STORMS ARE POSSIBLE ACROSS PIKE AND BARBOUR COUNTIES WITH THE MAIN THREAT OF QUARTER SIZE HAIL. AFTER 4 PM...THE THUNDERSTORM THREAT WILL GENERALLY BE LIMITED TO PIKE AND BARBOUR COUNTIES... INCLUDING THE CITIES OF TROY...BRUNDIDGE...CLAYTON... CLIO...AND EUFAULA THROUGH 7 PM. A COLD FRONT WAS LOCATED FROM NEAR LIVINGSTON TO NEAR LAFAYETTE AND SLOWLY MOVING SOUTHWARD. THE FRONT WILL PUSH SOUTH OF PIKE AND BARBOUR COUNTIES EARLY THIS EVENING. THE WINDOW OF OPPORTUNITY FOR STRONG STORM DEVELOPMENT WILL GENERALLY BE FROM 2 PM UNTIL 7 PM...AND THE THREAT WILL DECREASE FROM NORTH TO SOUTH AS THE DAY PROGRESSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STRONG STORMS ARE POSSIBLE GENERALLY ALONG AND NORTH OF INTERSTATE 20 ON TUESDAY...MAINLY BETWEEN 1 PM AND 7 PM. THE MAIN THREAT WILL BE PEA TO DIME SIZE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 75
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 204 PM CDT SUN MAY 14 2006 ALZ049-141930- PIKE- 204 PM CDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 230 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER NORTHEASTERN CRENSHAW COUNTY...MOVING EAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ANSLEY...SHADY GROVE AND ORION THROUGH 230 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 206 PM CDT SUN MAY 14 2006 ALZ042-141930- LOWNDES- 206 PM CDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 230 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 15 MILES WEST OF FORT DEPOSIT...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THE LOWNDES AND BUTLER COUNTY LINE AND FORT DEPOSIT THROUGH 230 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL FORT DEPOSIT 31.99N 86.58W
05/14/2006 E0.75 INCH LOWNDES AL LAW ENFORCEMENT
PEA TO PENNY SIZE HAIL REPORTED IN AND AROUND FORT
DEPOSIT.
&&
LINHARESThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512400.